Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 33, NWS Mobile, AL

October 7, 2018

NWS Mobile, AL issued this small craft advisory at Oct 7, 2018, 5:46 PM CDT. It took effect at Oct 8, 2018, 7:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2018, 5:46 PM CDT (22:46 UTC)
In effect from
Oct 8, 2018, 7:00 AM CDT
Expired
Oct 8, 2018, 1:44 PM CDT
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

317 
WHUS74 KMOB 072246
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
546 PM CDT Sun Oct 7 2018

GMZ630>636-650-655-670-675-080700-
/O.NEW.KMOB.SC.Y.0033.181008T1200Z-181010T0000Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
546 PM CDT Sun Oct 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 PM CDT
TUESDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 7 AM Monday to 7 PM CDT
Tuesday. 

* WINDS...East winds of 18 to 23 knots over bays and sounds, 20 to
  25 knots over unprotected Gulf waters.

* WAVES/SEAS...Seas around 7 to 10 feet Monday building to 12 to 
  15 feet by late Tuesday over unprotected Gulf waters. Wave 
  heights of 2 to 4 feet over inland bays and sounds.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
3 follow-up statements
327 
WHUS74 KMOB 080421
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1121 PM CDT Sun Oct 7 2018

GMZ630>636-650-655-670-675-081300-
/O.CON.KMOB.SC.Y.0033.181008T1200Z-181010T0000Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1121 PM CDT Sun Oct 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO
7 PM CDT TUESDAY...

* WINDS...East winds of 18 to 23 knots over bays and sounds, 20 
  to 25 knots over unprotected Gulf waters. 

* WAVES/SEAS...Seas around 7 to 10 feet Monday building to 12 to 
  15 feet by late Tuesday over unprotected Gulf waters. Wave 
  heights of 2 to 4 feet over inland bays and sounds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
985 
WHUS74 KMOB 081006
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
506 AM CDT Mon Oct 8 2018

...Tropical Storm Michael to Strengthen to a Hurricane and Impact 
the Coastal Waters...

.Tropical Storm Michael is currently located over the Yucatan Channel 
and will be moving north across the east central Gulf of Mexico 
and towards the north central or north eastern Gulf Coast over the
next couple of days. Michael is forecast to intensify to a 
hurricane later today and continue to intensify over the next few 
days. This will bring high seas and the potential for tropical 
storm or hurricane force winds over the coastal waters by mid 
week. 

GMZ634>636-655-675-081815-
/O.NEW.KMOB.HU.A.1014.181008T1006Z-000000T0000Z/
/O.CON.KMOB.SC.Y.0033.181008T1200Z-181010T0000Z/
Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
506 AM CDT Mon Oct 8 2018

...HURRICANE WATCH IN EFFECT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
TUESDAY...

The National Weather Service in Mobile has issued a Hurricane
Watch. 

* WINDS...Winds increase to between 20 to 25 knots today and
  should strengthen through Tuesday. Hurricane force winds will 
  be possible from Tuesday night through Wednesday.

* WAVES/SEAS...Seas around 7 to 10 feet Monday building to 15 to
  25 feet by late Tuesday through Wednesday over unprotected Gulf
  waters. Wave heights of 2 to 4 feet over inland bays and sounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

A Hurricane Watch is issued when sustained winds of 64 kts or 74 
mph or higher associated with a hurricane are possible within 48 
hours.

&&

$$

GMZ630>633-650-670-081815-
/O.NEW.KMOB.TR.A.1014.181008T1006Z-000000T0000Z/
/O.CON.KMOB.SC.Y.0033.181008T1200Z-181010T0000Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
506 AM CDT Mon Oct 8 2018

...TROPICAL STORM WATCH IN EFFECT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
TUESDAY...

The National Weather Service in Mobile has issued a Tropical
Storm Watch. 

* WINDS...Winds increase to between 20 to 25 knots today and
  should strengthen through Tuesday. Tropical Storm force winds 
  will be possible from Tuesday night through Wednesday.

* WAVES/SEAS...Seas around 7 to 10 feet Monday building to 12 to
  15 feet by late Tuesday over unprotected Gulf waters. Wave 
  heights of 2 to 4 feet over inland bays and sounds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

A Tropical Storm Watch means sustained winds of 34 to 63 kt or 39
to 73 mph are possible due to a tropical storm within 48 hours.

&&

$$

JLH
868 
WHUS74 KMOB 081844
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
144 PM CDT Mon Oct 8 2018

...Hurricane Michael Brings Impacts To The Coastal Waters Mid Week...

.Hurricane Michael is currently located over the Yucatan Channel 
and will be moving north across the east central Gulf of Mexico 
and towards the north central or north eastern Gulf Coast over the
next couple of days. Michael is forecast to intensify. This will 
bring high seas and the potential for tropical storm or hurricane 
force winds over the coastal waters by mid week.

GMZ634>636-655-675-090300-
/O.CAN.KMOB.SC.Y.0033.000000T0000Z-181010T0000Z/
/O.CON.KMOB.HU.A.1014.000000T0000Z-000000T0000Z/
Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
144 PM CDT Mon Oct 8 2018

...HURRICANE WATCH REMAINS IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 

* WINDS...Winds increase to between 20 to 25 knots today and 
  strengthen through Tuesday. Hurricane force winds will be 
  possible from Tuesday night through Wednesday. 

* WAVES/SEAS...Seas around 7 to 10 feet today build to 15 to 25
  feet by late Tuesday through Wednesday over unprotected Gulf
  waters. Wave heights of 3 to 4 feet over inland bays and 
  sounds, perhaps upwards of 5 feet over larger bays and sounds.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hurricane Watch is issued when sustained winds of 64 kts or
74 mph or higher associated with a hurricane are possible within
48 hours.

&&

$$

GMZ630>633-650-670-090300-
/O.CAN.KMOB.SC.Y.0033.000000T0000Z-181010T0000Z/
/O.CON.KMOB.TR.A.1014.000000T0000Z-000000T0000Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
144 PM CDT Mon Oct 8 2018

...TROPICAL STORM WATCH REMAINS IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 

* WINDS...Winds increase to between 20 to 25 knots today and 
  strengthen through Tuesday. Tropical Storm force winds will be 
  possible from Tuesday night through Wednesday. 

* WAVES/SEAS...Seas around 7 to 10 feet today build to 12 to 15
  feet by late Tuesday over unprotected Gulf waters. Wave heights
  of 3 to 4 feet over inland bays and sounds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tropical Storm Watch means sustained winds of 34 to 63 kt or
39 to 73 mph are possible due to a tropical storm within
48 hours.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 4:47 PM CDT, 59 minutes earlier.

Area forecast discussion, Oct 7, 4:47 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
447 PM CDT Sun Oct 7 2018

.NEAR TERM /Now Through Monday/...07.12Z Upper air analysis
shows a highly amplified pattern in the geo-potential height field
with a deep layer ridge positioned over the Mid-Atlantic and an
upper trof over the western US. At the surface, high pressure was
analyzed from the northeast US to the Mid Atlantic the first half
of the week. The upper air pattern holds in the near term.
Embedded mid level impulses rounding the base of the deep layer
ridge interacting with an increased tap of Atlantic moisture aided
in higher part by Tropical Storm Michael easing northward over
the lower Gulf, supports a mention of a chance of showers and
storms for Columbus Day. Long period swell is beginning to move up
into the surf zone and area web cams show an increase in rip
current activity. Have issued a coastal hazard message headlining
the high rip current risk. Larger breakers to begin Monday and a
high surf advisory has been issued for this. /10

.SHORT TERM /Monday night Through Wednesday night/...Main weather
player heading into the middle of the week will be Tropical Storm
Michael, which is forecast to lift northward over the central
Gulf, approaching the northern Gulf by Wednesday. There are indications
that Michael will intensify and could become a hurricane as it
approaches the northeast Gulf coast by mid week. The western flank
of the current track cone of uncertainty extends from Pensacola to
the eastern flank of the cone just south of Cedar Key Florida.
With that in mind, forecasters want to stress that there remains
quite a bit of uncertainty at later forecast ranges with Michael
regarding how fast or slow it moves poleward between the mid level ridge
to the northeast and an upper trof approaching the Mississippi
Valley. This will have a significant bearing on future track.
Watches will be likely by Monday morning along all or a part of
the coastal zone forecast area. Given model spread and high
levels of uncertainty, forecasters cannot provide specific impacts
from surge, wind, and flooding rain threat as of yet. Stay tuned.
/10

.LONG TERM /Thursday Through Sunday/...Michael is expected to lift
out well to the northeast of the local area by Thursday and
weakening over the Carolinas. A drier northerly flow spreads in
late in the week with a strong frontal passage. Daily highs cool
off to closer to seasonal late week into the weekend and could
see overnight lows dipping down into the mid to upper 50s north of
I-10 Friday thru Sunday AM. /10

&&

.MARINE...Winds increase and seas trend much higher over the next
few days as Tropical Storm Michael lifts northward over middle of
the Gulf. As Michael closes in on the northeast Gulf of Mexico
coast, tropical storm conditions are possible for much of the
coastal waters by Tuesday night into Wednesday. Stay tuned for
the very latest updates on Tropical Storm Michael. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      71  88  72  85  73  85  69  86 /  10  40  40  60  40  60  20  20
Pensacola   74  87  76  86  76  83  73  86 /  10  40  40  60  60  80  50  20
Destin      76  87  77  86  77  83  75  86 /  10  40  30  50  70  90  60  30
Evergreen   70  89  72  86  73  83  69  84 /   0  40  10  30  40  80  40  30
Waynesboro  68  87  69  83  71  83  66  81 /   0  30  10  50  40  60  20  20
Camden      70  89  71  86  72  83  69  82 /   0  30  10  30  40  70  40  30
Crestview   71  89  72  87  74  83  70  86 /   0  40  20  40  50  90  60  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Wednesday night for ALZ265-
     266.

     High Surf Advisory from 7 AM Monday to 5 AM CDT Thursday for
     ALZ265-266.

FL...High Rip Current Risk through late Wednesday night for FLZ202-
     204-206.

     High Surf Advisory from 7 AM Monday to 5 AM CDT Thursday for
     FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 7, 5:01 PM CDT, 45 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
501 PM CDT Sun Oct 7 2018

ALZ265-266-FLZ202-204-206-082200-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
501 PM CDT Sun Oct 7 2018

...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY MORNING...
...HIGH SURF ADVISORY IN EFFECT FROM 7 AM MONDAY TO 5 AM CDT
THURSDAY...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   High Surf Advisory.

Tropical storm conditions possible mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late Tuesday into Wednesday.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-082200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
501 PM CDT Sun Oct 7 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Tropical storm conditions possible mid week east of Interstate 65.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Tuesday into Wednesday over the
eastern zones.

GMZ630>636-650-655-670-675-082200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
501 PM CDT Sun Oct 7 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Tonight.

Small craft should exercise caution over the open Gulf waters.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Tropical storm conditions are possible for much of the coastal
waters by Tuesday night into Wednesday.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 4:10 AM CDTRip Current StatementMOBBaldwin, Mobile4 days
Oct 7, 11:10 AM CDTSpecial Marine WarningMOB95 min
Oct 7, 2:00 PM CDTHigh Surf AdvisoryMOBBaldwin, Mobile17 hr

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.